Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 77, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 25, 2008, 5:50 PM CDT for Johnson County, Newton County, Pope County, Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 5:50 PM CDT (22:50 UTC)
- Expired
- May 25, 2008, 6:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Johnson County, AR, Newton County, AR, Pope County, AR
The radar
The Western Arkansas radar (KSRX), 124 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:02 PM CDT | HAIL 0.75 | Deer, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:13 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2790 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 252250 TORLZK ARC071-101-115-252330- /O.NEW.KLZK.TO.W.0077.080525T2250Z-080525T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 550 PM CDT SUN MAY 25 2008 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL POPE COUNTY IN CENTRAL ARKANSAS SOUTHEASTERN NEWTON COUNTY IN NORTH CENTRAL ARKANSAS NORTHEASTERN JOHNSON COUNTY IN WESTERN ARKANSAS * UNTIL 630 PM CDT * AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTHEASTERN JOHNSON COUNTY...MOVING NORTHEAST AT 25 MPH. * THE TORNADO WILL BE NEAR... DILLEN...MCMINN KNOB...BALD KNOB AROUND 555 PM CDT... CHANCEL...COLEMAN KNOB...BERTHA AROUND 600 PM CDT... SASSAFRAS KNOB...FAIRVIEW RECREATION AREA...SAND GAP AROUND 605 PM CDT... LURTON AROUND 610 PM CDT... && THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR NORTHWESTERN ARKANSAS. LAT...LON 3593 9302 3573 9295 3559 9329 3575 9339 TIME...MOT...LOC 2250Z 244DEG 27KT 3571 9324 $$ 51
1 follow-up statement
000 WWUS54 KLZK 252311 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 609 PM CDT SUN MAY 25 2008 ARC071-101-115-252330- /O.CON.KLZK.TO.W.0077.000000T0000Z-080525T2330Z/ NEWTON AR-POPE AR-JOHNSON AR- 609 PM CDT SUN MAY 25 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHEASTERN JOHNSON...NORTH CENTRAL POPE AND SOUTHEASTERN NEWTON COUNTIES... AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS DOPPLER INDICATED TORNADO WAS LOCATED OVER EXTREME NORTHEASTERN JOHNSON COUNTY AND EXTREME NORTHWEST POPE COUNTY...MOVING NORTHEAST AT 25 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR NORTHWESTERN ARKANSAS. && LAT...LON 3593 9302 3573 9295 3559 9329 3575 9339 TIME...MOT...LOC 2309Z 043DEG 43KT 3571 9317 $$ 51
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 25, 2:46 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 25, 2:46 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO NATIONAL WEATHER SERVICE LITTLE ROCK AR 246 PM CDT SUN MAY 25 2008 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT...AS MCV OVER OKLAHOMA HEADS AROUND THE TOP OF THE UPPER RIDGE. MORE THAN AMPLE INSTABILITY OVER THE REGION WOULD BE ENOUGH TO SUSTAIN STORMS INTO THE EVENING HOURS...BUT IT ALL DEPENDS ON WHERE THE CAP BREAKS. CLOUDS HAVE THINNED OUT FAIRLY WELL OVER MUCH OF THE REGION...BUT THE MOST INSTABILITY IS OVER WESTERN ARKANSAS. ISOLATED STRONG/ SEVERE STORMS A POSSIBILITY THIS EVENING...MOSTLY OVER THE AFOREMENTIONED AREA. MCS DEVELOPMENT POSSIBLE IN THE PLAINS AGAIN TONIGHT...WITH REMNANTS AFFECTING NORTHERN ARKANSAS ON MONDAY. AREA STILL WILL BE IN WARM...HUMID MOSTLY AFTERNOON CONVECTION PATTERN. BY TUESDAY...RIDGE WILL START TO FLATTEN OUT AND RETROGRADE... WHICH WILL ALLOW FRONTAL BOUNDARY TO MOVE INTO THE AREA FROM THE NORTH LATE IN THE DAY OR IN THE EVENING. AS IT MOVES ACROSS...SEVERAL UPPER SYSTEMS WILL MOVE ACROSS AND INTERACT WITH IT...GIVING MUCH OF THE AREA THE GREATEST CHANCE OF PRECIP IT/S SEEN IN THE LAST WEEK OR TWO. SYSTEM WILL ALSO BRING A COOLDOWN IN TEMPERATURES...WITH HIGHS ON WEDNESDAY IN THE LOWER 70S TO MID 80S...SLIGHTLY BELOW CLIMATOLOGICAL AVERAGES. && .LONG TERM...THURSDAY THROUGH SUNDAY MODELS CONT TO INDC THAT THE UPR FLOW WL FLATTEN...WITH A EXPANSIVE UPR RDG PROGGED TO COVER THE SRN PART OF THE NATION BY THE END OF NEXT WEEK. SFC HIGH PRES WL PREVAIL OVR THE FA INTO EARLY NEXT WEEKEND...WITH SEASONABLE TEMPS AND LTL IN THE WAY OF RAINFALL. THE UPR RDG WL WEAKEN ENOUGH BY THE WEEKEND TO ALLOW A NEW CDFNT WL AFFECT AR BY SAT AND SUN. WENT WITH SLGT CHCS OF SHRA/TSRA FOR NOW AS THERE WL LIKELY BE TIMING ISSUES WITH LATER MODEL RUNS. DID NOT STRAY TOO FAR FM MOS/NCEP TEMPS THRU THE PD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 89 71 86 / 30 30 50 50 CAMDEN AR 73 91 73 92 / 20 20 20 30 HARRISON AR 71 88 70 84 / 30 30 50 50 HOT SPRINGS AR 72 90 72 90 / 20 20 30 40 LITTLE ROCK AR 72 90 72 89 / 20 20 40 40 MONTICELLO AR 74 91 73 91 / 20 20 30 30 MOUNT IDA AR 72 90 72 89 / 20 20 30 40 MOUNTAIN HOME AR 71 88 71 83 / 30 30 50 50 NEWPORT AR 72 89 72 87 / 30 30 50 50 PINE BLUFF AR 73 90 73 90 / 20 20 30 30 RUSSELLVILLE AR 72 90 71 88 / 20 30 40 50 SEARCY AR 72 90 72 88 / 20 30 40 50 STUTTGART AR 73 90 73 89 / 20 20 40 40 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...57 / LONG TERM...44
Hazardous weather outlook, May 25, 11:35 AM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1135 AM CDT SUN MAY 25 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1135 AM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF AFTERNOON HEATING...ALONG WITH WARM AND HUMID CONDITIONS OVER ARKANSAS...WILL RESULT IN THE DEVELOPMENT OF WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. BETTER CHANCES WILL EXIST OVER NORTHWEST ARKANSAS AS AN UPPER LEVEL IMPULSE IS FORECAST TO APPROACH THE AREA FROM OKLAHOMA. WHILE THE CHANCES OF ORGANIZED SEVERE WEATHER WILL REMAIN LIMITED... A FEW STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL. MOST OF THE ACTIVITY IS EXPECTED TO DIMINISH SHORTLY AFTER SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE FORECAST FROM MONDAY THROUGH WEDNESDAY NIGHT. THE HIGHER CHANCES FOR STORMS WILL BE NORTH ON MONDAY. TUESDAY WILL SEE MORE NUMEROUS SHOWERS AND STORMS AS A COLD FRONT APPROACHES OUR FORECAST AREA. THERE WILL EXIST THE POSSIBILITY OF SEVERE STORMS ON TUESDAY...MAINLY OVER THE WESTERN SECTIONS OF THE STATE. SOME OF THE STORMS ON TUESDAY MAY DROP HEAVY RAINFALL AMOUNTS IN SOME SPOTS...BUT THIS WILL NEED TO BE MONITORED MORE CLOSELY AS WE GET CLOSER IN TIME. DRY WEATHER WILL RETURN FROM THURSDAY ONWARD INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 32/44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:50 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 40 min |
| May 25, 4:48 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 33 min |
| May 25, 4:57 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 48 min |
| May 25, 5:32 PM CDT | Flash Flood Warning | LZK | Johnson, Newton | 3 hr |
| May 25, 5:34 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 26 min |
| May 25, 5:47 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 43 min |
| May 25, 6:01 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 44 min |
| May 25, 6:19 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy, Van Buren | 41 min |
| May 25, 6:45 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Pope | 45 min |
| May 25, 6:52 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 23 min |
Nearby
Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.